Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 1, 2010, 8:04 PM CDT for Irion County, Sterling County, Tom Green County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2010, 8:04 PM CDT (01:04 UTC)
- Expired
- Sep 1, 2010, 10:00 PM CDT
- In force
- 116 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Irion County, TX, Sterling County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 70 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
470 WGUS54 KSJT 020104 FFWSJT TXC235-431-451-020300- /O.NEW.KSJT.FF.W.0013.100902T0104Z-100902T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 804 PM CDT WED SEP 1 2010 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN IRION COUNTY IN SOUTHWEST TEXAS... STERLING COUNTY IN SOUTHWEST TEXAS... THIS INCLUDES THE CITY OF STERLING CITY... NORTHWESTERN TOM GREEN COUNTY IN SOUTHWEST TEXAS... * UNTIL 1000 PM CDT * AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PROUCING VERY HEAVY RAIN THAT WILL RESULT IN FLASH FLOODING ALONG AND WEST OF STATE HIGHWAY 163 IN STERLING AND IRION COUNTIES...AND ALONG STATE HIGHWAY 158 IN STERLING COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS WESTERN STERLING AND IRION COUNTIES INCLUDING THE TOWN OF BROOME. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3209 10127 3208 10082 3121 10083 3121 10128 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 6:38 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 1, 6:38 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 638 PM CDT WED SEP 1 2010 .DISCUSSION... STRONG THUNDERSTORM COMPLEXES APPROACHING WEST CENTRAL TEXAS FROM THE WEST. THESE STORM COMPLEXES WERE MOVING SE AT 15 TO 20KTS AND COULD IMPACT KSJT AND KABI LATER THIS EVENING. THE MAIN IMPACTS WILL BE MVFR TO POSSIBLY IFR VISIBILITIES DUE TO HEAVY RAIN...WIND GUSTS TO 3O TO 40 KNOTS...AND LIGHTNING. IF STORMS INTENSIFY...AN AIRPORT WEATHER WARNING MIGHT BE REQUIRED FOR KABI. HAVE NOT MENTIONED STORMS IN THE KABI TERMINAL YET BUT WILL LIKELY WITHIN AN HOUR. && .AVIATION... && .PREV DISCUSSION... /ISSUED 616 PM CDT WED SEP 1 2010/ UPDATE... FORECAST BEING UPDATED FOR POPS...WEATHER AND SKY CONDITION. SEE DISCUSSION. DISCUSSION... BASED ON THE APPROACHING CONVECTION FROM THE WEST...UPDATING THE FORECAST TO CARRY FIRST PERIOD POPS ACROSS MUCH OF WEST CENTRAL TEXAS. ALSO INCREASING THE CLOUD COVER. FORECAST UPDAT WILL BE OUT SHORTLY. PREV DISCUSSION... /ISSUED 334 PM CDT WED SEP 1 2010/ SHORT TERM... THIS EVENING...ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS OUR NORTHWESTERN COUNTIES. THE LATEST LAPS AND MSAS DATA INDICATE THE BEST SURFACE MOISTURE CONVERGENCE IS CURRENTLY CENTERED OVER THE BIG COUNTRY. BASED ON THIS DATA...ALONG WITH PERSISTENCE...I DECIDED TO EXTEND OUR LESS THAN 20 PERCENT POPS AREA ACROSS MOST OF THE BIG COUNTRY AND THE NORTHWESTERN PART OF THE CONCHO VALLEY. THE MAIN THREAT FROM ANY THUNDERSTORMS THIS EVENING WILL BE DOWNBURST WINDS. WITH THE FREEZING LEVEL AROUND SIXTEEN THOUSAND FEET...I DOUBT HAIL WILL BE A FACTOR. OVERNIGHT LOWS TONIGHT CLOSER TO PERSISTENCE LOOK BEST...ESPECIALLY GIVEN MOS GUIDANCE POOR TRACK RECORD WITH REPEATED UNDER FORECAST OF OVERNIGHT LOWS. FOR TOMORROW...AFTERNOON HIGHS MAINLY AROUND 100 DEGREES WILL DOMINATE WEST CENTRAL TEXAS. ANALYSIS OF THE NAM12 850 MB TEMPERATURES...INDICATES THE THERMAL RIDGE WILL EXPAND EASTWARD INTO OUR AREA TOMORROW MUCH AS IT HAS TODAY. AS FOR SHOWERS AND THUNDERSTORMS TOMORROW AFTERNOON...I DECIDED TO CONTINUE A DRY FORECAST GIVEN THE UNCERTAINTY OF ANY SURFACE FOCUS. HUBER LONG TERM... THE 500MB RIDGE WILL BE CENTERED OVER THE SOUTHERN ROCKIES BY LATE THURSDAY AS AN UPPER LOW DIGS SOUTHEAST TOWARD THE GREAT LAKES AREA. A COLD FRONT WILL EXTEND SOUTHWESTWARD FROM A SURFACE LOW OVER THE GREAT LAKES...PUSHING SOUTH THROUGH THE PANHANDLE THURSDAY AFTERNOON AND ENTERING THE NORTHERN BIG COUNTRY THURSDAY EVENING. EXCELLENT DIURNAL HEATING THURSDAY AFTERNOON WITH AFTERNOON HIGHS AROUND 100 DEGREES OVER THE NORTHERN BIG COUNTRY AND ACCOMPANYING SBCAPE VALUES OF OVER 2500 J/KG WILL CONTRIBUTE TO THE POTENTIAL OF SEVERE DOWNDRAFTS FROM CONVECTIVE ACTIVITY IGNITING ALONG THE FRONTAL BOUNDARY...SEE SPC DAY2 DISCUSSION. PRECIP WATER VALUES RANGING FROM 1.5 TO 2.0 INCHES WILL ALSO ADD THE POTENTIAL OF LOCALIZED HEAVY RAINFALL OVER THIS AREA. WITH THE LOSS OF DAYTIME HEATING BY LATE EVENING WITH THE FRONTAL BOUNDARY ENCOUNTERING MORE STABLE AIR AS IT MOVES SOUTHWARD...CHANCE OF SEVERE WEATHER AND THUNDERSTORMS WILL DECREASE QUICKLY THROUGH THURSDAY NIGHT AS THE COLD FRONT MOVES SOUTH OF THE INTERSTATE 10 CORRIDOR BY FRIDAY MORNING. DRIER AIR FILTERING INTO THE AREA BEHIND THE FRONT WILL END RAINFALL CHANCES FROM NORTH TO SOUTH BY FRIDAY AFTERNOON. THERE WILL BE MUCH COOLER AFTERNOON HIGHS FRIDAY WITH TEMPERATURES RANGING FROM THE MID 80S OVER THE NORTHERN BIG COUNTRY TO THE UPPER 80S OVER THE SOUTHERN CWA. LOOKING FOR MORNING LOWS ON SATURDAY IN THE LOWER 60S AREA-WIDE. DRY WEATHER AND WARMING TEMPERATURES ARE ON TAP INTO THE COMING WEEK. THE UPPER RIDGE WILL BUILD EAST ACROSS THE SOUTHERN TIER OF STATES THROUGH THE REMAINDER OF THE EXTENDED AS AN UPPER TROUGH DIGS OVER THE WESTERN STATES...REPLACING THE NORTHWEST FLOW ALOFT TO A SOUTHWEST FLOW ALOFT BY THE FIRST OF THE COMING WEEK AND THROUGH THE REMAINDER OF THE EXTENDED. LOW LEVEL MOISTURE WILL BE ON THE INCREASE EARLY NEXT WEEK AS GULF MOISTURE CIRCULATES AROUND THE WESTERN PERIPHERY OF SURFACE HIGH PRESSURE PARKED OVER THE SOUTHEASTERN STATES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 98 78 97 67 84 / 10 20 10 70 10 SAN ANGELO 99 76 99 67 85 / 10 20 10 50 20 JUNCTION 97 77 99 72 90 / 10 10 10 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 26/99/26
Hazardous weather outlook, Sep 1, 3:25 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 325 PM CDT WED SEP 1 2010 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 325 PM CDT WED SEP 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTHWEST OF A LINE FROM STERLING CITY...THROUGH ABILENE...TO ALBANY. THE MAIN THREATS WILL BE DAMAGING WINDS AND DEADLY LIGHTNING...AND POSSIBLY FLASH FLOODING FROM HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT...AS A COLD FRONT PUSHES SOUTH ACROSS WEST CENTRAL TEXAS. THERE IS A SIGHT RISK SOME OF THE THUNDERSTORMS MAY BE SEVERE. THE MAIN THREATS WILL BE DAMAGING WINDS EXCEEDING 60 MPH AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... WE MAY NEED TO ACTIVATE SPOTTERS TOMORROW EVENING.
In the hours before
Special weather statement, Sep 1, 6:22 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 622 PM CDT WED SEP 1 2010 TXZ049-054-064>066-071-072-076>078-113-127-020130- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- SCHLEICHER-SUTTON-JONES-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...OZONA...ELDORADO...SONORA...STAMFORD... ANSON...HAMLIN...ABILENE 622 PM CDT WED SEP 1 2010 ...STRONG THUNDERSTORMS APPROACHING WEST CENTRAL TEXAS... AT 615 PM...RADAR SHOWED AN AREA OF STRONG THUNDERSTORMS THAT EXTENDED ABOUT 15 MILES WEST OF BIG SPRING TO 20 MILES WEST OF GARDEN CITY. MOVEMENT WAS SOUTHEAST AT 25 MPH. THESE STORMS SHOULD REACH A LINE FROM ROTAN TO SWEETWATER TO STERLING CITY BETWEEN 730 AND 800 PM. HOWEVER...A FEW STORMS WILL CONTINUE TO DEVELOP IN ADVANCE OF THESE APPROACHING STORMS. THE MAIN THREATS WILL BE LOCALLY HEAVY RAINFALL...GUSTY NORTHWEST WINDS OF 40 TO 50 MPH...PEA SIZE HAIL...AND DEADLY LIGHTNING.
Special weather statement, Sep 1, 7:13 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 713 PM CDT WED SEP 1 2010 TXZ054-064-065-071-072-020115- NOLAN TX-STERLING TX-COKE TX-TOM GREEN TX-IRION TX- 713 PM CDT WED SEP 1 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR NOLAN COUNTY... STERLING...COKE...TOM GREEN AND IRION COUNTIES... AT 710 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 24 MILES NORTHWEST OF STERLING CITY TO 27 MILES WEST OF STERLING CITY TO 31 MILES NORTHWEST OF BARNHART...MOVING EAST AT 25 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... STERLING CITY BY 800 PM CDT THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 2469 AND BARNHART BY 805 PM CDT SILVER AND BROOME BY 815 PM CDT VERY HEAVY RAINFALL THAT CAN CAUSE LOCALIZED FLOODING...WIND GUSTS TO 55 MPH...AND DEADLY LIGHTNING ARE LIKELY WITH THIS LINE OF STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 10:07 PM CDT | Areal Flood Advisory | SJT | Coke | 113 min |
| Sep 1, 10:39 PM CDT | Areal Flood Advisory | SJT | Haskell | 111 min |
| Sep 2, 3:51 PM CDT | Areal Flood Advisory | SJT | Kimble, Menard, Schleicher | 114 min |
| Sep 2, 5:51 PM CDT | Areal Flood Advisory | SJT | Kimble | 114 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.